MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM UNIVERSAL TIGHTENER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US XIA 3 TITANIUM UNIVERSAL TIGHTENER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48237008
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the universal tightener hex broke off.An extra tightener was available.No adverse consequences t the patient is reported.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment; result: the customer reported event was confirmed via visual inspection.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.According to the sales rep, the device is used approximately 4 times a week.Manufacturing records indicate that the instrument was manufactured in january 2013 and is approximately 5 years old.According to the instruments ifu, "for instruments designed for re-use: the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order." conclusion: the plausible root cause of the reported event is most likely normal wear and tear due to the age of the instrument and its use.
 
Event or Problem Description
It was reported that the universal tightener hex broke off.An extra tightener was available.No adverse consequences to the patient is reported.

Brand Name
XIA 3 TITANIUM UNIVERSAL TIGHTENER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7572703
Report Number0009617544-2018-00130
Device Sequence Number1988235
Product Code LXH
UDI-Device Identifier07613327265330
UDI-Public07613327265330
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48237008
Device Lot Number12D319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer07/17/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1